Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 224, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 21, 2018, 3:00 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2018, 3:00 PM EDT (19:00 UTC)
- Expired
- Aug 21, 2018, 3:18 PM EDT
- In force
- 18 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 27 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:05 PM EDT | TSTM WND DMG | 4 Wsw I-75 At Exit 22, GA | TREE DOWN NEAR THE INTERSECTION OF CATES ROAD AND HIGHWAY 133. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WUUS52 KTAE 211900
SVRTAE
GAC027-185-211945-
/O.NEW.KTAE.SV.W.0224.180821T1900Z-180821T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
300 PM EDT TUE AUG 21 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Central Lowndes County in south central Georgia...
Central Brooks County in south central Georgia...
* Until 345 PM EDT.
* At 300 PM EDT, a severe thunderstorm was located 7 miles northeast
of Quitman, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Quitman, Valdosta, Hahira, Moody Air Force Base, I-75 At Exit 16,
Remerton, Dasher, Morven, Barney, Barretts, Valdosta Regional
Airport, Kinderlou, I-75 At Exit 29, Blue Springs, I-75 At Exit 22
and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3074 8316 3073 8357 3102 8359 3101 8318
3095 8318 3095 8317
TIME...MOT...LOC 1900Z 264DEG 18KT 3085 8347
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
637
WWUS52 KTAE 211918
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
318 PM EDT TUE AUG 21 2018
GAC027-185-211928-
/O.CAN.KTAE.SV.W.0224.000000T0000Z-180821T1945Z/
Lowndes GA-Brooks GA-
318 PM EDT TUE AUG 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOWNDES AND CENTRAL
BROOKS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3074 8316 3073 8357 3102 8359 3101 8318
3095 8318 3095 8317
TIME...MOT...LOC 1916Z 264DEG 18KT 3086 8336
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:48 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 21, 1:48 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
148 PM EDT Tue Aug 21 2018
.AVIATION [Through 18Z Wednesday]...
Scattered to numerous showers and thunderstorms will continue across
the area through the early evening hours before diminishing. Outside
of convection, VFR conditions are expected to prevail for most of
the night. However, some low ceilings or patchy fog could occur at
ABY and VLD late tonight.
&&
.PREV DISCUSSION [846 AM EDT]...
.NEAR TERM [Through Today]...
The southwesterly flow regime will continue today, resulting in an
early start to convection where convergence and confluence are both
maximized against(with) the land(sea) breeze. Additionally, as a
shortwave moves through the Ohio Valley today, a frontal system will
progress eastward through the Southeast. The surface front should
bring another round of convection to our western Panhandle and
southeast Alabama counties late this afternoon. The threat for
severe weather remains low, though the strongest storms capable of
producing gusty winds would likely be closer to the front later in
the afternoon. Highs will be capped in the upper 80s in most
locations, with low 90s possible in the Suwannee Valley.
.SHORT TERM [Tonight Through Thursday]...
The surface front is still scheduled to push across our area from
northwest to southeast Tuesday night through Wednesday. Scattered
showers and thunderstorms will lead the way possibly in a broken
line Tuesday night with increased development during daytime
heating on Wednesday. However, by that time, the front is forecast
to have pushed through most of the Tri-state area. The front may
stall over or just south of our local waters Thursday. PoPs for
Tuesday night will be in the 20-30% range and tapered 20-40% south
and east of a line roughly from Valdosta to Panama City. A drier
airmass will filter into the region in the wake of the front and
Thursday should be rainfree with light northerly low level flow.
Lows will mostly be in the lower to mid 70s with highs around 90
to the lower 90s.
.LONG TERM [Thursday Night Through Tuesday]...
Models now hint that the aforementioned front may become quasi-
stationary across the northeast gulf Friday through the weekend
with a surface wave or two developing on the boundary enhancing
rain chances for our CWA. At the very least, low level flow will
become easterly advecting Atlantic moisture across the region.
While the boundary is expected to gradually dissipate by Monday,
moist east to southeast flow combined with daytime heating will
keep rain chances in the forecast through the extended period.
Temperatures will be seasonal with highs around 90 and lows in the
lower 70s.
.MARINE...
Light to moderate west to southwest winds with 2 to 3 foot seas
through Wednesday. Winds will become northwest to north with the
passage of a cold front Wednesday night. Winds and seas are
expected to be low Thursday through the upcoming weekend.
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days, though drier conditions are expected Wednesday and
Thursday.
.HYDROLOGY...
Total forecast rain amounts through Wednesday will average less
than one-half inch. Therefore, latest river guidance keeps all
rivers just below action stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 92 72 92 73 / 30 20 10 10 10
Panama City 74 90 74 90 74 / 30 20 10 10 10
Dothan 72 91 71 89 71 / 30 10 10 10 10
Albany 73 91 71 90 72 / 30 10 10 10 10
Valdosta 73 91 72 91 73 / 20 20 10 10 10
Cross City 75 91 74 91 74 / 30 40 10 10 20
Apalachicola 77 89 75 89 76 / 30 30 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Wednesday
for Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...BarryIn the hours before
Special weather statement, Aug 21, 1:49 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1249 PM CDT TUE AUG 21 2018
FLZ011-211830-
Jackson FL-
1249 PM CDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON COUNTY UNTIL 130
PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Marianna, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Graceville, Malone, Cottondale, Greenwood, Campbellton, Bascom, Jacob
City, Lovedale, Haynes, Two Egg, Hornsville, Jacobs, Browntown,
Chipola Terrace, Ellaville, Buena Vista, Marianna Municipal A/P and
Sills.
LAT...LON 3098 8549 3100 8541 3100 8500 3097 8500
3096 8498 3093 8498 3088 8493 3087 8494
3085 8493 3078 8541 3091 8554
TIME...MOT...LOC 1749Z 253DEG 19KT 3088 8533
42-DVDSpecial weather statement, Aug 21, 2:13 PM EDT, 47 minutes before
Special Weather Statement National Weather Service Tallahassee FL 213 PM EDT TUE AUG 21 2018 GAZ158-159-211845- Brooks GA-Thomas GA- 213 PM EDT TUE AUG 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS AND WESTERN BROOKS COUNTIES UNTIL 245 PM EDT... At 213 PM EDT, Doppler radar was tracking a strong thunderstorm near Boston, or 11 miles east of Thomasville, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quitman, Boston, Pavo, Barwick, Dixie, Thomasville Municipal A/P, Grooverville, Dillon, Everett, Patten, Eason, Oaklawn, Pidcock, Empress, Brooks Co A/p, Hollis and Newark. LAT...LON 3067 8386 3093 8393 3100 8356 3065 8351 TIME...MOT...LOC 1813Z 255DEG 25KT 3084 8379 42-DVD
Special weather statement, Aug 21, 2:19 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
219 PM EDT TUE AUG 21 2018
ALZ069-GAZ142-143-155-211900-
Houston AL-Miller GA-Seminole GA-Early GA-
219 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...WESTERN
MILLER...SOUTH CENTRAL EARLY AND NORTHERN SEMINOLE COUNTIES UNTIL 300
PM EDT/200 PM CDT/...
At 219 PM EDT/119 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles west of Donalsonville, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Donalsonville, Iron City, Jakin, Steam Mill, Davis Park,
Little Hope, Lela, Killarney, Riverturn, Sharphagen, Donaldsonville
A/P, Chattahoochee SP, Enterprise and Lucy.
LAT...LON 3122 8475 3105 8474 3104 8474 3104 8475
3095 8476 3093 8498 3096 8498 3097 8499
3097 8500 3100 8500 3100 8505 3108 8509
TIME...MOT...LOC 1819Z 257DEG 19KT 3101 8499
42-DVDSpecial weather statement, Aug 21, 2:41 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
241 PM EDT TUE AUG 21 2018
GAZ143-144-211930-
Miller GA-Baker GA-
241 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND SOUTHWESTERN BAKER
COUNTIES UNTIL 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colquitt, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Boykin, Babcock, Hawkinstown, Mimsville, Hoggard Mill,
Harmony Church Rd/hwy 45, Jeterville, Cooktown and Bellview.
LAT...LON 3124 8436 3122 8441 3120 8441 3116 8448
3114 8448 3113 8450 3108 8451 3108 8464
3107 8465 3107 8482 3125 8479 3125 8471
3126 8470 3125 8469 3126 8468 3126 8464
3127 8464 3129 8434
TIME...MOT...LOC 1841Z 262DEG 24KT 3111 8475
42-DVDSpecial weather statement, Aug 21, 2:45 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
245 PM EDT TUE AUG 21 2018
GAZ159-160-211930-
Brooks GA-Lowndes GA-
245 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOWNDES AND BROOKS
COUNTIES UNTIL 330 PM EDT...
At 245 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Pavo to near Quitman. Movement
was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Park, Quitman, Valdosta, Hahira, I-75 At Exit 16, Remerton,
Dasher, Morven, Barney, Twin Lakes, Valdosta Regional Airport,
Kinderlou, Nankin, I-75 At Exit 29, Empress, Clyattville, Brooks Co
A/p, Blue Springs, I-75 At Exit 22 and I-75 At Exit 11.
LAT...LON 3069 8320 3064 8342 3065 8360 3098 8369
3105 8352 3105 8350 3104 8349 3103 8347
3103 8331
TIME...MOT...LOC 1845Z 241DEG 22KT 3094 8362 3070 8355
42-DVDSpecial weather statement, Aug 21, 2:52 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
252 PM EDT TUE AUG 21 2018
GAZ142-211945-
Early GA-
252 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR EARLY COUNTY UNTIL 345 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blakely, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blakely, Arlington, Douglasville, Centerville, Damascus, Rock Hill,
Colomokee, Cuba, Early Co A/p, Old Damascus, Hentown, Rowena and
Sawhatchee.
LAT...LON 3147 8481 3144 8479 3143 8464 3134 8464
3133 8463 3132 8464 3126 8464 3126 8468
3125 8469 3126 8470 3125 8472 3126 8474
3125 8483 3126 8506 3142 8508 3144 8506
3148 8480
TIME...MOT...LOC 1852Z 264DEG 18KT 3137 8499
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:13 PM EDT | Special Weather Statement | TAE | Brooks | 32 min |
| Aug 21, 2:19 PM EDT | Special Weather Statement | TAE | Seminole | 41 min |
| Aug 21, 2:41 PM EDT | Special Weather Statement | TAE | Miller | 49 min |
| Aug 21, 2:45 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 45 min |
| Aug 21, 2:52 PM EDT | Special Weather Statement | TAE | Early | 53 min |
| Aug 21, 3:13 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 47 min |
| Aug 21, 3:45 PM EDT | Special Weather Statement | TAE | Calhoun | 30 min |
| Aug 21, 4:08 PM EDT | Special Weather Statement | TAE | Ben Hill | 52 min |
| Aug 21, 4:22 PM EDT | Special Weather Statement | TAE | Clay | 38 min |
| Aug 21, 5:35 PM EDT | Special Weather Statement | TAE | Quitman | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.